Headway
5,572 members7,936 posts

Scared all the time

I recently went through a serious medical procedure ( brain surgery) and ever since then I've been on the edge. I always dealt with anxiety but never this severe. The doctors put these awful thoughts in my head after my surgery prescribing me seizure medicine and now it has taken over my life. I have constant panic attacks I can never leave my house because I'm so worried I'm going to have a seizure and it has taken a toll on my family.My psychiatrist prescribed lexapro and I pray that it works but for now I just sit in misery thinking something bad will happen. My family even wants to take me to a psych ward it has gotten so bad:( I'm so sad and scared..

4 Replies
oldestnewest

Hi Roxyro! I am sorry to hear that your having such a hard time right now. It sounds like the Doctor may of said some things that put your anxiety in overdrive! Anytime a Doctor says something that scares me to my core, my anxiety can get the best of me too. Lots of sleepless nights, and just my head spinning on the "what if" can be very scary. Can you make an appointment to see the Doctor ASAP or their Nurse ASAP? Go back in with a trusted friend / family person and ask them for more information about this new medicine. Maybe this is just something they do as a "standard procedure" and did not even think if it did or did not apply to you, or if you may not need to take it. I know many Doctors use Medicines "off label" for many things. So it may be seizure medicine but can be also used as a muscle relaxant too, that kind of thing. I would get more information directly from the Doctor / Nurse ASAP and I found the more I understand the less anxiety I have. I hope this helps, sending Bear Hugs. M

3 likes
Reply

Hi,

After my illness which included seizures and needing carers for some time, I had many anxious times too.

After a while I managed to see the other side of "what if".'..What if I remain seizure free and well ? What if I am like this now and ok to get as much as possible out of life? What if I spent all my time worrying about being ill ?

I managed to take a leap of faith and take myself off that particular merry go round and did the only practical thing I could....getting a wristband medical bracelet which I wear at All times. Makes me feel a little safer....and then got out there to try to live. Travelled extensively since....mostly on my own.

Can't say that I'm totally worry free, but know that there is nothing better I can do with my condition(my brain blood clot will not go away).

Hope you find some way to move away from too much worry.

I like the phrase "I believe in life before death" (think Oxfam or someone use it in advertising....but I'll use it too )

3 likes
Reply

Roxy, I'm sorry you're struggling with panic and worry ; it can be an awful feeling of entrapment, but it's good that you're addressing the issue by 'nipping it in the bud'.

The Lexapro could take a couple of months for your brain to assimilate (our systems often fight to reject new meds initially) but it was an SSRi which put an end to my panic attacks which had persisted & kept me housebound for over 12 months.

But please heed the advice from Martha and Moo ; the more you understand your condition the less likely it is that you'll MIS-understand what's been prescribed and why. Seizure meds are often prescribed (as Martha says) as muscle relaxants.

And Moo has to take the award for the most adventurous, courageous and well travelled lady amongst us, despite her health issues !

I hope you'll speak to your doctor again to open up about your fears and, hopefully get some clarification and reassurance about your condition and treatments. And I hope you'll persevere with the SSRi 'til they start to kick in and provide some escape from your symptoms.

Best wishes m'love for better days ahead. Cat x

PS, you know where we are................x

1 like
Reply

I should add the doctor prescribed the doctor only prescribed the seizure medicine temporarily and reduced the dose and then eventually I got off it. I was already on topamax ( for migraines) another seizure and I take xanax for my anxiety. I'm not 100 percent sure and I can't prove it but I'm having tremors from the lexapro my psychiatrist says no and says it is anxiety but I didn't have tremors before my lexapro and now I am which freaks me out because i naturally think I'm going to have a seizure. The shaking in my head is so scary:( I was actually having a good day today until I had the tremors in my head and I had a panic attack and I had fight and flight response. I appreciate everyone's comments you are so kind:)

Reply

You may also like...